Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Feb 12, 2024, 6:21 AM EST for 5 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 6:21 AM EST (11:21 UTC)
- Expired
- Feb 12, 2024, 12:20 PM EST
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chattahoochee County, GA, Harris County, GA, Marion County, GA, Muscogee County, GA, Talbot County, GA
The radar
The Maxwell AFB radar (KMXX), 82 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
689
WGUS52 KFFC 121121
FFWFFC
GAC053-145-197-215-263-121730-
/O.NEW.KFFC.FF.W.0007.240212T1121Z-240212T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
621 AM EST Mon Feb 12 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Central Chattahoochee County in west central Georgia...
Southeastern Harris County in west central Georgia...
Northwestern Marion County in west central Georgia...
Muscogee County in west central Georgia...
Southwestern Talbot County in west central Georgia...
* Until 1230 PM EST Monday.
* At 621 AM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2.5 and 4 inches of
rain have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbus, Talbotton, Waverly Hall, Geneva, Upatoi, North Fort
Moore, Bibb City, Fort Moore, Midland, Ellerslie, Flat Rock, Box
Springs, Eelbeck/West Fort Moore, Cataula, Baughville, Kenwood,
Vista Terrace, Juniper, Edgewood and Columbus Metropolitan Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3279 8448 3249 8453 3230 8494 3232 8500
3234 8500 3236 8498 3237 8499 3238 8497
3238 8499 3239 8498 3239 8497 3240 8498
3241 8498 3242 8496 3244 8497 3245 8500
3250 8500 3252 8501 3258 8507 3263 8509
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
696
WGUS72 KFFC 121720
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
1220 PM EST Mon Feb 12 2024
GAC053-145-197-215-263-121730-
/O.CAN.KFFC.FF.W.0007.000000T0000Z-240212T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chattahoochee GA-Harris GA-Marion GA-Muscogee GA-Talbot GA-
1220 PM EST Mon Feb 12 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL CHATTAHOOCHEE,
SOUTHEASTERN HARRIS, NORTHWESTERN MARION, MUSCOGEE AND SOUTHWESTERN
TALBOT COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM EST Monday for portions
of north and central Georgia.
LAT...LON 3279 8448 3249 8453 3230 8494 3232 8500
3234 8500 3236 8498 3237 8499 3238 8497
3238 8499 3239 8498 3239 8497 3240 8498
3241 8498 3242 8496 3244 8497 3245 8500
3250 8500 3252 8501 3258 8507 3263 8509
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 3:39 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 12, 3:39 AM EST, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 339 AM EST Mon Feb 12 2024 ...Morning Area Forecast Discussion... .SHORT TERM... (Today through Tuesday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Heavy Rain possible today. A flood watch is possible for much of north and central Georgia. -Severe WX along and south of the I-20 corridor as a stationary front lifts to the north. Showers and thunderstorms are moving through the area primarily across the central part of the CWA. Storms have been sub severe with a few statements for small hail. Given the lack of the instability along the axis, it will be hard pressed for these storms to generate severe weather during the overnight time period. That story changes slightly as the cold front approaches close to dawn. By the time the sun starts to come up, a number of models are indicating the possibility of an MCS approaching the CWA's border. These storms are definitely likely, but given the conditions during the overnight hours and the timing of the front it is unlikely that the environment which lacks SB CAPE and has only moderate bulk shear values will support a widespread severe weather outbreak. That being a few storms may contain damaging winds and the outside chance of an isolate tornado can't be ruled out. The bigger concern will likely be the flash flooding potential. Rain bands are expected to remain in the same general location through the morning and into the afternoon. A few locations at the SW end of the Flood Watch have already seen up to two inches of rain with more on the way. The whole system is expected to clear the area by 8 PM. Gusty winds will likely settle in on the back side of the system as the pressure gradient tightens as high pressure moves in and a Wind Advisory may be needed but given how much we have going on this morning the day shift will have an opportunity to take a closer look at this and make a decision. Vaughn && .LONG TERM... (Tuesday night through Sunday) Issued at 337 AM EST Mon Feb 12 2024 At a glance: -Cooler temperatures are expected this week and into next weekend. -Another round of precip is possible for the southern part of the CWA Dry conditions are anticipated to continue through mid week up until next weekend. As another weak impulse in the subtropical jet will bring rain to the far southern parts of the CWA. At this time it looks like this will mostly be a rain event with not instability to work with we've kept thunder out of the grids. Temps are expected to be pleasantly in the upper 50s and low 60s in the afternoon. Overnight lows may be close to freezing for the northern part of the CWA through the long term. Vaughn && .AVIATION... (06Z TAFS) Issued at 1240 AM EST Mon Feb 12 2024 We're knee deep in weather. RA with TSRA will continue to move through the area during the overnight hours with another push of TSRA from 05Z to 12Z. As a result, CIGS will be mostly IFR through the night improving to MVFR after 20Z. Gusty winds will accompany the rise in CIGS with some gusts up to 25kts out of the SW. VIS will fall to around 3SM during periods of RA/TSRA and improve after 20Z as the rest of the WX moves out. //ATL Confidence...06Z Update... Medium to High on all elements. Vaughn && .PRELIMINARY POINT TEMPS/POPS... Athens 65 45 58 33 / 100 50 0 0 Atlanta 66 41 54 36 / 90 30 0 0 Blairsville 60 37 50 30 / 100 70 0 0 Cartersville 66 40 54 30 / 100 20 0 0 Columbus 71 44 59 35 / 100 10 0 0 Gainesville 63 40 55 34 / 100 50 0 0 Macon 70 47 59 35 / 100 40 0 0 Rome 67 39 55 31 / 100 20 0 0 Peachtree City 67 42 56 32 / 100 20 0 0 Vidalia 73 50 61 37 / 100 50 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for GAZ001>009-011>016-019>025- 027-030>039-041>062-066>076-078>085-089>097. && SHORT TERM...Vaughn LONG TERM....Vaughn AVIATION...Vaughn
Hazardous weather outlook, Feb 12, 3:52 AM EST, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 352 AM EST Mon Feb 12 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 352 AM EST Mon Feb 12 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... A line of storms capable of producing severe weather is expected to move into the area this morning. These storms could produce damaging winds frequent lightning and few isolated tornadoes. Moderate to heavy rainfall and localized flooding will be possible today. A Flood Watch remains in effect through the evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Feb 12, 12:28 AM EST, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1228 AM EST Mon Feb 12 2024
GAZ031>033-042>044-120600-
North Fulton GA-Douglas GA-Cobb GA-Carroll GA-Paulding GA-
South Fulton GA-
1228 AM EST Mon Feb 12 2024
...Strong thunderstorms will impact portions of southeastern
Paulding, eastern Carroll, southwestern Cobb, Douglas and
southwestern Fulton Counties through 100 AM EST
...
At 1228 AM EST, a line of strong thunderstorms was along a line
extending from Temple to near Treasure Lake to near Clem, and moving
east at 65 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Douglasville, Carrollton, City of South Fulton,
Smyrna, East Point, Union City, Villa Rica, College Park, Powder
Springs, Fairburn, Austell, Palmetto, Temple, Hiram, Whitesburg,
Lithia Springs, Chattahoochee Hills, and Fair Oaks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3360 8508 3370 8510 3372 8505 3379 8505
3397 8455 3373 8443 3355 8448 3351 8472
3351 8485 3349 8486 3346 8510
TIME...MOT...LOC 0528Z 259DEG 56KT 3375 8501 3363 8499 3350 8503
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Feb 12, 1:07 AM EST, 5 hours 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
107 AM EST Mon Feb 12 2024
GAZ056-066>068-120630-
Troup GA-Spalding GA-Meriwether GA-Pike GA-
107 AM EST Mon Feb 12 2024
...A strong thunderstorm will impact portions of southwestern
Spalding, northern Meriwether, northwestern Pike and east central
Troup Counties through 130 AM EST
...
At 106 AM EST, a strong thunderstorm was over Mountville, or 8 miles
east of LaGrange, moving northeast at 60 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Greenville, Gay, Rocky Mount, Mountville, Odessadale, Hollonville,
Alvaton, Digbey, Big Springs, Wooster, Saint Marks, Louise, and
Hilltop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3322 8458 3322 8451 3323 8450 3325 8451
3326 8449 3326 8445 3313 8436 3298 8492
3307 8496
TIME...MOT...LOC 0606Z 245DEG 51KT 3304 8488
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHLocal storm report, Feb 12, 3:34 AM EST, 2 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
334 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 AM Hail 3 NNE Smiths Crossroad 32.99N 85.00W
02/12/2024 E1.00 inch Troup GA Law Enforcement
Deputies reporting quarter size hail on
Hamilton Rd at Sam Walker Dr.
&&The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:15 PM EST | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Feb 12, 12:01 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 29 min |
| Feb 12, 12:28 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 32 min |
| Feb 12, 1:07 AM EST | Special Weather Statement | FFC | Meriwether | 23 min |
| Feb 12, 3:17 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more | 6 hr |
| Feb 12, 3:44 AM EST | Flash Flood Warning | FFC | Harris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more | 6 hr |
| Feb 12, 5:28 AM EST | Flash Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Peach, Twiggs | 6 hr |
| Feb 12, 5:42 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Feb 12, 5:44 AM EST | River Flood Warning | FFC | Fayette, Spalding | 64 hr |
| Feb 12, 6:54 AM EST | River Flood Warning | FFC | Lamar, Spalding | 7 hr |
| Feb 12, 8:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 12, 8:23 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 61 hr |
| Feb 12, 8:35 AM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale | 55 min |
| Feb 12, 8:36 AM EST | River Flood Warning | FFC | Troup | 36 hr |
| Feb 12, 8:45 AM EST | Special Weather Statement | FFC | Clarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 60 min |
| Feb 12, 9:05 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Feb 12, 10:07 AM EST | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 12 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | Newton, Rockdale | 34 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Talbot, Upson | 55 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Meriwether, Pike | 43 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Feb 12, 10:29 AM EST | River Flood Warning | FFC | Chattooga | 5 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 52 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 21 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Feb 12, 10:46 AM EST | River Flood Warning | FFC | Barrow, Jackson | 33 hr |
| Feb 12, 11:03 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Feb 12, 11:07 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 21 days |
| Feb 12, 11:24 AM EST | River Flood Warning | FFC | Whitfield | 5 hr |
| Feb 12, 2:29 PM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more | 22 hr |
| Feb 12, 2:34 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Feb 12, 3:41 PM EST | River Flood Warning | FFC | Morgan, Newton | 4 hr |
| Feb 12, 5:37 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Feb 12, 6:04 PM EST | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Feb 12, 6:17 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 28 min |
| Feb 12, 6:42 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Floyd, Gordon, Murray, Whitfield | 48 min |
| Feb 12, 6:45 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard, Paulding, Polk | 45 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.